Alert archive / Illinois / River Flood Warnings in 2007

River Flood Warning 8, NWS Chicago, IL

August 19, 2007Winnebago County, Illinois

NWS Chicago, IL issued this river flood warning at Aug 19, 2007, 11:55 AM CDT for Winnebago County, Illinois. It took effect at Aug 19, 2007, 7:46 PM CDT. It was in force for 10 days.

The area

The counties it named.

The facts

Issued
Aug 19, 2007, 11:55 AM CDT (16:55 UTC)
In effect from
Aug 19, 2007, 7:46 PM CDT
Expired
Aug 30, 2007, 5:20 AM CDT
In force
10 days
Issued by
NWS Chicago, IL
Flood severity
Major

County Winnebago County, IL

The radar

The Milwaukee radar (KMKX), 86 km from the middle of the area, began a volume at 16:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Kishwaukee River near Perryville (PRYI2).

Action stage
11.5 ft
Minor stage
12 ft
Moderate stage
18 ft
Major stage
22 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05440000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this river flood warning went out at Aug 19, 6:50 AM CDT, 5 hours 5 minutes earlier.

Area forecast discussion, Aug 19, 6:50 AM CDT, 5 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
650 AM CDT SUN AUG 19 2007

.DISCUSSION...
338 AM CDT

SHOWERS AND THUNDERSTORMS ARE MOVING EAST ACROSS NORTH CENTRAL AND
NORTHEAST ILLINOIS THIS MORNING. OUR FLASH FLOOD MONITOR PROGRAM
SHOWS THE RAINFALL THAT HAS FALLEN IN THE LAST THREE HOURS STILL
BELOW FLASH FLOOD GUIDANCE. THE FLASH FLOOD GUIDANCE IS THE AMOUNT
OF RAIN NEEDED DURING A CERTAIN TIME FRAME TO PRODUCE FLASH
FLOODING. WE EXPECT RAIN TODAY SO WE WILL KEEP THE FLASH FLOOD WATCH
FOR THIS AFTERNOON AND TONIGHT.

AN EAST WEST CROSS SECTION OF RADAR REFLECTIVITY DATA SHOWS THE
BANDED NATURE OF THESE SHOWERS AND THUNDERSTORMS. THIS PATTERN
SUGGEST FRONTOGENESIS. THE LOCALLY RUN WRF SHOWS THIS AS HIGH VALUES
OF NEGATIVE OMEGA (UPWARD LIFT) IN A CYCLIC PATTERN ALONG OUR
NORTHERN COUNTIES. THERE WERE PRESSURE SURFACE PRESSURE FALLS AT 08
UTC OVER NORTHEAST ILLINOIS...A LOW LEVEL JET SEEN ON THE PROFILER
DATA AT 850 SEEN ENTERING EASTERN IOWA AND A TROUGH AT 700 MB SEEN
ON THE ON THE PROFILER DATA AND ACARS SOUNDING INVERSION AT ORD AT
756 UTC. THESE SHOW THAT THE WARM FRONT IS MOVING NORTH. THIS IS
ALSO ENOUGH EVIDENCE OF FORCING TO PRODUCE THE THUNDERSTORMS THIS
MORNING. THE NATIONAL WRF AND OUR LOCAL WRF SHOW THAT THESE
CONDITIONS WILL CONTINUE TODAY. AN UPPER AIR TROUGH WILL MOVE INTO
ILLINOIS BY MIDNIGHT TUESDAY MORNING. WE EXPECT MORE SHOWERS AND
THUNDERSTORMS MONDAY AND MONDAY NIGHT. THERE WILL BE PERIODS OF
HEAVY RAIN TONIGHT AND MONDAY. THIS AS THE FRONT STALLS OVER THE
AREA AND MID TO LOW LEVEL JET STREAK MOVES ACROSS SOUTHERN WISCONSIN
AND NORTHERN ILLINOIS. THIS IS SEEN ON THE GFS MODEL FORECAST.

FOR THE REST OF THE WEEK...A LARGE TROUGH OVER NORTHERN PLAINS AND
SOUTHERN CANADA WILL MOVE THROUGH NORTHERN GREAT LAKES THURSDAY.
THEN THE FLOW ALOFT WILL BE ZONAL WITH SOME SHORT WAVE TROUGH MOVING
THROUGH. WE WILL KEEP THE CHANCES OF PRECIPITATION FOR THE END OF
THE WEEK.

THE TEMPERATURE FORECAST FOR TODAY THROUGH TUESDAY WERE ADJUSTED
BECAUSE OF THE RAIN AND CLOUDS FOR THOSE DAYS. WE LOWER THE HIGHS A
LITTLE SINCE THE LAST FORECAST.

&&

.AVIATION...
650 AM CDT

SHORT WAVE THAT MOVED FROM IA INTO NORTHERN IL OVERNIGHT NOW MOVING
OFF TO THE E WITH COOLING CLOUD TOPS AND INCREASING COVERAGE OF SHRA
AND TSRA ACROSS NORTHERN IN INTO W CENTRAL OH. A TEMPORARY DECREASE
IN CONVECTIVE ACTIVITY EXPECTED INTO MID OR LATE MORNING UNTIL TROF
MOVING ACROSS NW IA AND S CENTRAL MN MOVES ESE ACROSS NORTHERN IL
WITH ANOTHER ROUND OF SHRA AND TSRA. SEVERAL HOUR LONG BOUT OF
MODERATE TO HEAVY RA FM SOUTHERN MN ACROSS SOUTHERN WI TO SOUTHERN
LOWER MI DURING THE NIGHT ALONG BAROCLINIC ZONE. APPEARS THAT THIS
ZONE HAS SHIFTED A BIT SOUTHWARD DUE TO OUTFLOWS OF RAIN COOLED AIR
AND THIS PUTS TERMINALS UNDER EXPECTED AXIS OF TSRA LATE AFTERNOON
AND TONIGHT WITH MID LEVEL TROF LIFTING NE FROM THE CENTRAL PLAINS.
WIDSPREAD MVFR AND AREAS OF IFR CIGS JUST TO N WHERE MAIN RA AREA
WAS LOCATED LAST NIGHT AND EXPECT TO SPREAD SOUTHWARD ACROSS TEH
TERMINALS DURING THE MID AND LATE AFTERNOON AS MORE EXTENSIVE AND
CONTINUOUS RA DEVELOPS. WARM FRONT HAS BEEN LIFTING INTO CENTRAL IL
BUT STRONG RIDGE OF HI PRES FROM ONTARIO ACROSS THE LOWER LAKES WILL
KEEP IT FROM ADVANCING INTO NORTHERN PARTS OF IL OR IN MAINTAINING
E-SE SURFACE WINDS.

TRS

&&

.MARINE...
345 AM CDT

LARGE HIGH PRESSURE RIDGE FROM ONTARIO TO THE MID ATLANTIC COAST
MOVES SLOWLY EAST TODAY DECREASING THE PRESSURE GRADIENT ACROSS
LAKE MI...THOUGH OFFSET SOMEWHAT BY DEEPENING LOW PRESSURE OUT IN
ALBERTA AND THE NORTHERN HIGH PLAINS. COASTAL OBS FROM THE IL AND SE
WI SHORES STILL REPORTING GUSTS OF 20-25 KTS EARLY THIS MORNING.
PREVAILING SPPEDS ACROSS THE S PORTION OF THE LAKE SHOULD DROP TO
10-20 KT RANGE DURING THE MORING WITH THE SLIGHT SLACKENING OF THE
PRESSURE GRADIENT. WARM FRONT EXTENDING FROM THE CENTRAL PLAINS SE
ACROSS THE LOWER OH VALLEY WILL LIFT NORTHWARD TODAY AND MAY PUSH AS
FAR N AS THE SOUTH TIP OF THE LAKE...BUT E TO SE WINDS WILL PREVAIL
TONIGHT AND THROUGH MON WITH HIGH PRESURE SLOWLY DRIFTING E TO
QUEBEC AND NEW ENGLAND BY MON NIGHT AND THE LOW MOVING OUT INTO
CENTRAL CANADA AND THE NORTHERN PLAINS. THIS KEEPS A MODERATELY
TIGHT PRESSURE GRADIENT ACROSS THE UPPER LAKES. RAIN AND EMBEDDED
THUNDERSTORMS WILL BE PREVALANT ACROSS THE S PORTION OF THE LAKE
TODAY THROUGH MONDAY A LONG AN N OF THE WARM FRONT.

TRS

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...FLASH FLOOD WATCH SUNDAY THROUGH MONDAY AFTERNOON
IN...NONE.
LM...SC.Y THRU 16Z WILMETTE HBR TO CALUMET HBR...THRU 21Z WINTHROP
HBR TO WILMETTE HBR.

&&
Hazardous weather outlook, Aug 19, 4:54 AM CDT, 7 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
454 AM CDT SUN AUG 19 2007

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
201000-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
454 AM CDT SUN AUG 19 2007 /554 AM EDT SUN AUG 19 2007/

THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH
CENTRAL AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS WILL OCCUR TODAY AND TONIGHT. SOME OF THE
THUNDERSTORMS MAY PRODUCE ENOUGH RAIN FOR FLASH FLOODS TO OCCUR.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE LIKELY ON MONDAY. SOME OF THE THUNDERSTORMS
COULD PRODUCE SEVERE WEATHER ON MONDAY. THERE WILL BE A CHANCE
OF THUNDERSTORMS TUESDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT FOR FLOOD
REPORTS.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-766-201000-
WINTHROP HARBOR TO WILMETTE HARBOR IL-
WILMETTE HARBOR TO NORTHERLY ISLAND IL-
NORTHERLY ISLAND TO CALUMET HARBOR IL-
CALUMET HARBOR IL TO GARY IN-GARY INDIANA TO BURNS HARBOR-
BURNS HARBOR TO MICHIGAN CITY-
LAKE MICHIGAN, WINTHROP HARBOR IL EASTWARD TO THE MID-
POINT OF THE LAKE AND SOUTHWARD TO MICHIGAN CITY MI BEYOND 5 NM
OFFSHORE-
454 AM CDT SUN AUG 19 2007

THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS
AND INDIANA WATERS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT.

THERE WILL BE THUNDERSTORMS TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS ARE LIKELY ON MONDAY. SOME OF THE THUNDERSTORMS
COULD PRODUCE SEVERE WEATHER ON MONDAY. THERE WILL BE A CHANCE
OF THUNDERSTORMS TUESDAY THROUGH SATURDAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

In the hours before

Local storm report, Aug 19, 10:51 AM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1051 AM CDT SUN AUG 19 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1039 AM     FLOOD            UNION                   42.23N 88.54W
08/19/2007                   MCHENRY            IL   TRAINED SPOTTER

            RAILWAY MUSEUM IN UNION, IL FLOODED AND EVACUATED.
            TRAILER PARK/CAMPGROUND AT UNION, IL FLOODED. WATER ROSE
            1 FOOT IN 20 MINUTES ENDING AT 1035 CDT. AREA HAS BEEN
            EVACUATED AS WELL.

1039 AM     FLOOD            5 W HUNTLEY             42.17N 88.52W
08/19/2007                   MCHENRY            IL   TRAINED SPOTTER

            WATER FLOWING ACROSS U.S. ROUTE 20 JUST EAST OF
            INTERSTATE 90.

&&

MERZLOCK

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 8:26 PM CDTFlash Flood WatchLOTBoone, DeKalb, DuPage, Ford, Grundy, Iroquois and 10 more41 hr
Aug 19, 11:45 AM CDTFlash Flood WarningLOTLaSalle6 hr
Aug 19, 11:55 AM CDTRiver Flood WarningLOTWinnebago22 hr
Aug 19, 11:55 AM CDTRiver Flood WarningLOTWinnebago18 hr
Aug 19, 11:55 AM CDTRiver Flood WarningLOTOgle66 hr
Aug 19, 11:55 AM CDTRiver Flood WarningLOTDeKalb22 hr
Aug 19, 11:55 AM CDTRiver Flood WarningLOTBoone8 days
Aug 19, 11:55 AM CDTRiver Flood WarningLOTWinnebago14 days
Aug 19, 12:45 PM CDTRiver Flood WarningLOTLake13 days
Aug 19, 12:45 PM CDTRiver Flood WarningLOTCook11 days
Aug 19, 12:45 PM CDTRiver Flood WarningLOTCook32 hr
Aug 19, 3:24 PM CDTRiver Flood WarningLOTWinnebago19 hr
Aug 19, 6:41 PM CDTSevere Thunderstorm WarningLOTFord37 min

Nearby

River Flood Warnings in Illinois, 2007Every river flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.